Hi again Kate, it's hard really hard but give yourself time to come to terms with all that has happened. I found that it really hit me when treatment had finished and I had more free time, less hospital appointments etc. Find some nice things to enjoy and do, spoil yourself a bit
thanks for your comments everyone.I think maybe I am being a bit hard on myself at the moment..its all been such a whirlwind and my brain has had information overload.I wll go and see my gp or mention it to the hospital when I go for a rad zap on monday. Ironically me and my husband started French lessons we had 1 then I was diagnosed 😞 I know the course starts again in September so that will be something to look forward to.My treatment is nearly over and I feel I need support now more than before..but Im glad I have you lot on here.I have some great friends and they say 'Oh its nearly all over and you can just forget about it' ERMMM IF ONLY WE COULD AY!! what about the next mammogram and than the one after that..Bless em..Until its happened to you they will never know.Anyway Im going off on one again..lol..thankyou everyone
Tamoxifen does seem to alter the mood. Previously I was a teary person but now I'm learning what it's like to feel angry. I'm only into my second week on it. It's not just the tamoxifen, but all the new stuff I'm having to process - not working, post op body, chemotherapy and herceptin treatment coming up. It's not what I'd hoped for my 40th year. But I've decided to plan some things to do with my unrequested sabbatical - improve my French and take a poetry course. Perhaps you can think of something you've always fancied having time to do, even if it's just books you want to read or music you want to listen to.
The first thing I will say is, IGNORE that "you have to be positive" mantra that people keep ramming down our throats. We CAN'T be positive all the time, so that rubbish just makes us feel guilty on top of feeling crap. As Ali says, you're ALLOWED to feel down sometimes.
That said, do keep an eye on the low mood. A lot of people suffer from it, so you're not alone, and you're not a failure for suffering. I also had ghastly hot flushes, and found a low dose of anti-depressants did a wonderful job of controlling those. There are lot of different ones you can try, but you do have to avoid Prozac, as it reduces the effectiveness of Tamoxifen. Citalopram, Sertraline, Venlafaxine, just three that I understand are ok with Tamoxifen, but do get your GP (or onc) to confirm. And if the first one you try doesn't do it for you after a month, ask to swap to a different one. You don't have to struggle on without help.
Something else that might help is counselling, which your BCN should be able to put you in touch with. I have to say though that as it's come on just after starting Tam, it really sounds like a Tam SE.
Good luck with the rest of the 5 years. It's a long slog, but there are people here who can support you and help you get through it.
Hi Kate! You're allowed down days you know, it's normal. It's bloody hard work this fighting cancer business! Having to be upbeat and positive for family and friends, the physical and emotional strains of treatment and surgery, the battering your body takes...it would be more surprising if we didn't feel down at times. This is your first breather since the whole BC thing started, the first chance your emotions have had time to say "oi, what about me?" and Tamoxifen works on your hormones, and we all know what little buggers hormones are....
I'm starting Tam soon, just getting over the chemo and mx, rads looming...so in a few weeks you can answer my feeling low post!
Hello Kate, so sorry you're feeling down - I know what that feels like, n it's horrible! Like Rehana says, it takes time to feel things aren't so overwhelming. You WILL get a new sense of normal, but until then, please keep coming on the forums, because there's so much support on here, just like Hilary says.
Have a big hug from me, and in the midst of how you're feeling, please remember we all care about you! xxx
Hi Kate - I am one of the April Bunnies from the April forum where we started treatment for bc. Without the forum I do not know where we would all be. I know there is a May forum but you are more than welcome to drop into our forum as well - the forums will give you so much support especially as it is a place where when you are feeling down, want to scream, cry, rant, be happy and talk about things you would not even talk to your OH about. We have had wonderful giggles about all sorts of things. So dont be a stranger join the May forum, come and join us in the April forum and be with people who know exactly how you feel. All of us had so many different side effects (ses) and one of them is definitely feeling down, but I promise you will get support here. So go on girl join the May forum and come and say hello to us in the Warren.
Hugs & Kisses
sorry you are feeling down. Tamoxifen may take a while to settle. I was on it for 5 years and was ok but then I was on antidepressants as well. You can get through this and the forums are a great place to share how you feel. I had 8 cycles of chemo, a MX with recon and then rads. That was 7 years ago now and life is more normal again, a different normal as I get so tired but still can do lots of things that I enjoy. take care and don't expect too much will take time to feel ok again
Im a newbie on here.Im Kate 46 yeras old and was diagnosed with BC in may had lumpectomy and sentinal node biopsy.I have 4 rounds of radiotherapy left to go WHOOOOO..I have been on Tamoxifen for about 3 weeks now and the last couple of days I have felt really really down.I cant stop crying and I feel like there's nothing to look forward to anymore..I have a great husband and 3 wonderful kids and get even more angry for me feeling like this.I have read the side affects and for sure its Tamoxifen kicking in...I dont really know what I want you to say to me but I feel a bit better for sharing it.